Texas, 2022

Wildfire in Texas, March 25, 2022

March 25, 2022 · NWS CRP · 1 event in 1 county or zone

Critically dry fuels and dry conditions continued over the Brush Country on the 25th. The Falsette wildfire in northern La Salle County burned 350 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Critically dry fuels and dry conditions continued over the Brush Country on the 25th. The Falsette wildfire in northern La Salle County burned 350 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 25, 2:07 PM CST, 53 minutes earlier.

Area forecast discussion, Mar 25, 2:07 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
307 PM CDT Fri Mar 25 2022

.SHORT TERM (Tonight through Saturday Night)...

A pretty stagnant weather pattern will continue through Saturday
night with ridging aloft. Surface high pressure over Texas will
drift east tonight with south to southeasterly flow expected. Winds
will increase to slightly more moderate flow Saturday afternoon as
the temperature gradient tightens. Highs are expected to be warm
Saturday with temperatures reaching into the 90s for the Coastal
Plains and Brush Country.

Elevated to critical fire danger is expected for Saturday. While
winds will be fairly low, minimum relative humidity values will be
in the low teens to mid 20s for all but the immediate coast. With
the cured fuels and ongoing fires, it seems prudent to issue a Fire
Weather Watch for Saturday.

.LONG TERM (Sunday through Friday)...

Not much change to the long term synoptic pattern. After mid-
level ridging this weekend and very warm temperatures with highs
in the 80s to 90s, a mid-level from the Pacific will move onshore
then across the Desert SW. Latest guidance has a weaker low as it
opens up as it traverses across the Rocky Mountains Monday night
into Tuesday and then across the Southern Plains Tuesday night
into Wednesday. Still looking to have moderate onshore flow Sunday
increasing to Strong Tuesday then to Very Strong Tuesday night
ahead of our next front. FROPA is expected during the day
Wednesday with isolated showers and thunderstorms ahead and along
the front with PWAT's hovering around 1.40". However, CAPE values
have come down to around 400-800 J/kg so thunder potential is
looking less likely but still left it in the forecast.

We will still be faced with a daily threat of elevated fire
conditions each afternoon Sunday through Wednesday, after which
conditions are expected to improve slightly as moisture returns with
onshore flow early Friday. The GFS shows a sfc low developing over
NM and a sfc high over the TX Panhandle thus increasing the gradient
Friday. No other models have this feature currently so will have to
monitor and possibly bump up the winds over the waters if future
runs pick up on this.

.MARINE...

Light to moderate southeasterly winds will turn to the south
Saturday and become more moderate. Small Craft Exercise Caution
conditions are expected Saturday night. Winds will increase to
Strong Tuesday then to Very Strong Tuesday night ahead of our next
front as a surface low deepens over west Texas. Increasing
moisture ahead of this front will bring isolated chance for
showers and thunderstorms Tuesday night with increased chances for
showers and isolated thunderstorms Wednesday as the front moves
offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    55  84  57  81  61  /   0   0   0   0   0
Victoria          52  84  55  81  59  /   0   0   0   0   0
Laredo            55  92  55  91  61  /   0   0   0   0   0
Alice             50  90  54  88  58  /   0   0   0   0   0
Rockport          61  78  60  77  64  /   0   0   0   0   0
Cotulla           52  95  54  94  59  /   0   0   0   0   0
Kingsville        52  87  55  84  58  /   0   0   0   0   0
Navy Corpus       61  75  61  74  64  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday morning through Saturday
     evening For the following zones: Bee...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Duval...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...La Salle...Live
     Oak...McMullen...Victoria...Webb.

GM...None.

&&

LS/77...SHORT TERM
BF/80...LONG TERM
Hazardous weather outlook, Mar 25, 2:13 PM CST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
313 PM CDT Fri Mar 25 2022

TXZ229>234-239>247-342>347-442-443-447-262015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
313 PM CDT Fri Mar 25 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch is in effect Saturday morning through
Saturday evening.

Elevated fire weather conditions may occur Sunday afternoon, with
Critical conditions possible during the afternoon hours Monday and
Tuesday, over the Rio Grande Plains and Brush Country.

Isolated to scattered thunderstorms may occur over the Coastal
Plains late Tuesday night through Wednesday morning.

Elevated fire weather conditions may occur over much of South Texas
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-262015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
313 PM CDT Fri Mar 25 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are anticipated for the coastal
waters Monday night through Wednesday morning.

Isolated to scattered thunderstorms may occur late Tuesday night
through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, La Salle

When
March 25, 3:00 PM CST to 10:00 PM CST
Where
La Salle forecast zone
Reported by
Park/Forest Service
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

The Falsette wildfire in northern La Salle County burned 350 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016701.